Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 14, 2017, 4:01 PM EDT for White County, Georgia. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2017, 4:01 PM EDT (20:01 UTC)
- Expired
- Jun 14, 2017, 4:30 PM EDT
- In force
- 29 min
- Issued by
- NWS Atlanta, GA
- Wind
- 50
County White County, GA
The radar
The Greer radar (KGSP), 157 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.0 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1192 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
093
WWUS82 KFFC 142001
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
401 PM EDT WED JUN 14 2017
GAZ008-015-016-142030-
Union GA-White GA-Lumpkin GA-
401 PM EDT WED JUN 14 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN UNION...NORTHWESTERN
WHITE AND NORTHEASTERN LUMPKIN COUNTIES UNTIL 430 PM EDT...
At 401 PM EDT...a strong thunderstorm was over Turners Corner, or 10
miles northwest of Cleveland...moving southeast at 5 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Camp Coleman Lake, Whitley Gap Shelter, Vogel State Park, Porter
Springs, Turners Corner, Woods Hole Shelter, Blood Mountain Shelter,
Smithgall Woods Conservation Are and Low Gap Shelter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3470 8403 3481 8386 3470 8375 3459 8393
TIME...MOT...LOC 2001Z 323DEG 5KT 3470 8390
WIND...50MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 14, 3:41 PM EDT, 20 minutes earlier.
Area forecast discussion, Jun 14, 3:41 PM EDT, 20 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 341 PM EDT Wed Jun 14 2017 .SHORT TERM /Tonight through Thursday Night/... Another unsettled day across the forecast area with showers and thunderstorms developing. A weak trough extends down the Appalachians and the convection seems to be favoring the northern counties so far. Still expect a diurnal pattern to prevail for tonight. Have included no pops after 06z...however would not be surprised to see a few showers last all night. For Thursday...high pressure over the Carolinas and the mid Atlantic is expected to weaken. This will allow a short wave aloft to move southeast from the plains states...possibly enhancing convection across north GA. SPC has included our northwest counties in a slight risk for day two. There appears to be abundant instability available with capes forecast to range over 2000 by Thursday afternoon. Temperatures should run more or less close to normal. 41 .LONG TERM /Friday through Wednesday/... A relatively static forecast continues through the extended period with plentiful opportunities for showers and thunderstorms. A warm and moist airmass will interact with persistent weak low pressure through the weekend to spark showers and thunderstorms each day. An approaching cold front early next week will bring an additional focus for thunderstorms. Please refer to the previous long-term discussion below for additional details. RW Previous LONG TERM Forecast Discussion /Thursday Night through Tuesday/... The extended period remains largely unchanged and rather monotonous through about Monday. As we begin on Thursday night...the mid and upper levels will begin the process of taking on more weakly cyclonic flow regime in which multiple weak shortwave troughs will be advecting through. Stubborn weak trough stemming from a weak sfc low over the North Carolina Piedmont will also be lingering somewhere across eastern and northern Georgia. With such a pattern...think convection from Thursday will be slow to die down overnight into Friday. Cannot rule out some lingering strong to isolated severe in this timeframe...mainly associated with steeper mid level lapse rates as the cyclonic flow pattern builds in. On Friday...a very weak mid level shortwave will attempt to close off...or at least become more concentrated over the local area. This feature in conjunction with the Piedmont/lee side area of sfc low pressure in the vicinity should be plenty to spark numerous thunderstorms amidst a warm and unstable airmass. Coverage should increase quickly by Friday afternoon and linger into a good portion of Friday night. Weak low will continue to pump Gulf moisture into the CWA through Saturday so expecting Saturday to be similar to Friday...with perhaps slightly higher coverage across central Georgia as the low attempts to move S/SE...albeit very slowly. Same story for Sunday. By Monday...A strong shortwave will eject out of the Great Lakes into Ontario/Quebec. This will push the next cold front into the area...which should have no problem sustaining thunderstorm development along it despite best dynamics being well north. Belt of stronger westerlies remain far enough north to keep best shear out of the area. Things become a little unclear as this front progresses south through the CWA. At the moment...seeing anticyclonic flow around the Bermuda High pushing a plume of moisture into the region from the SE...which looks to collide with the front and create some sort of shear zone. Way too early to get cute with any details though. Still EC/GFS agreement on a tropical wave developing off the Yucatan next week. In addition...pattern change to Western US ridge and eastern US trough is possible by next week. Kovacik && AVIATION... 18Z UPDATE... Expect sct-bkn035-050 across the area this afternoon. Convection has started to develop and may affect all taf sites through the evening. Have added tempo across the KATL area sites due to activity approaching from the north. Otherwise wait and see for the remainder of the sites. Not looking for widespread morning stratus but may be sct clouds 030-040 around all night. Thursday generally a repeat of today but with better thunderstorm chances mainly north GA. Winds light WNW becoming light and variable overnight. //ATL CONFIDENCE...18Z UPDATE... Medium on location of thunderstorms this afternoon. High on remaining elements. 41 && .PRELIMINARY POINT TEMPS/POPS... Athens 70 90 70 89 / 30 40 30 60 Atlanta 72 88 72 87 / 30 40 40 60 Blairsville 65 83 66 84 / 40 50 40 60 Cartersville 70 89 69 87 / 30 50 40 50 Columbus 72 89 73 89 / 30 40 30 70 Gainesville 70 87 70 87 / 30 40 40 60 Macon 70 91 72 89 / 30 40 30 70 Rome 70 89 69 89 / 30 50 40 50 Peachtree City 67 88 70 87 / 30 40 30 60 Vidalia 73 92 73 90 / 30 40 30 70 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...41 LONG TERM....RW AVIATION...41
Hazardous weather outlook, Jun 14, 5:37 AM EDT, 10 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 537 AM EDT Wed Jun 14 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-150945- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 537 AM EDT Wed Jun 14 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Scattered thunderstorms are expected across north and central Georgia today and tonight. A few of the storms could become strong with the primary threats being gusty winds, frequent lightning and heavy rainfall. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Scattered thunderstorms will be possible across the entire area Thursday. A few of the storms may become severe with the potential to produce damaging wind gusts...hail...lightning...and heavy rainfall. Scattered thunderstorms will continue to be possible Friday through Tuesday, mainly during the afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Jun 14, 1:02 PM EDT, 2 hours 59 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
102 PM EDT WED JUN 14 2017
GAZ007-013-014-141730-
Gilmer GA-Dawson GA-Pickens GA-
102 PM EDT WED JUN 14 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GILMER...WESTERN DAWSON
AND PICKENS COUNTIES UNTIL 130 PM EDT...
At 102 PM EDT...a strong thunderstorm was over Cartecay, or 7 miles
southeast of Ellijay...moving south at 10 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
cloud to ground lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Jasper, Talking Rock, Sequoyah Lake, Cartecay, Lake Tamarack,
Marblehill, Tate and Roy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3466 8448 3465 8433 3441 8426 3443 8459
TIME...MOT...LOC 1702Z 003DEG 9KT 3459 8442
HAIL...0.75IN
WIND...50MPHSpecial weather statement, Jun 14, 2:17 PM EDT, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
217 PM EDT WED JUN 14 2017
GAZ016-141845-
White GA-
217 PM EDT WED JUN 14 2017
...SIGNIFICANT WEATHER ADVISORY FOR WHITE COUNTY UNTIL 245 PM EDT...
At 217 PM EDT...a strong thunderstorm was over Robertstown, or 8
miles north of Cleveland...moving southwest at 5 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
cloud to ground lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Cleveland, Helen, Unicoi State Park, Camp Coleman Lake, Whitley Gap
Shelter, Robertstown, Anna Ruby Falls, Smithgall Woods Conservation
Are, Sautee, Low Gap Shelter and Qualatchee Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3474 8363 3450 8372 3450 8373 3457 8387
3461 8386 3462 8387 3462 8388 3472 8386
3474 8382 3478 8383 3479 8381 3480 8375
TIME...MOT...LOC 1817Z 027DEG 6KT 3473 8377
HAIL...0.75IN
WIND...50MPHSpecial weather statement, Jun 14, 3:14 PM EDT, 47 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
314 PM EDT WED JUN 14 2017
GAZ009-141945-
Towns GA-
314 PM EDT WED JUN 14 2017
...SIGNIFICANT WEATHER ADVISORY FOR TOWNS COUNTY UNTIL 345 PM EDT...
At 314 PM EDT...a strong thunderstorm was over Macedonia, or near
Hiawassee. This storm was nearly stationary.
HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
cloud to ground lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Hiawassee, Young Harris, Blue Mountain Shelter, Macedonia, Titus,
Mountain Scene and Brasstown Bald.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3493 8360 3492 8359 3491 8363 3488 8366
3482 8365 3479 8371 3480 8373 3479 8378
3483 8380 3484 8379 3486 8381 3491 8381
3491 8384 3490 8384 3490 8385 3492 8387
3499 8375 3499 8369
TIME...MOT...LOC 1914Z 323DEG 2KT 3490 8376
HAIL...0.75IN
WIND...50MPHLocal storm report, Jun 14, 3:56 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
356 PM EDT WED JUN 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0248 PM TSTM WND DMG 2 ENE BURRIS CROSSROADS 34.34N 84.46W
06/14/2017 CHEROKEE GA EMERGENCY MNGR
ONE TREE DOWN ON A HOME.
&&
EVENT NUMBER FFC1700774
NLISTSpecial weather statement, Jun 14, 4:01 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
401 PM EDT WED JUN 14 2017
GAZ008-015-016-142030-
Union GA-White GA-Lumpkin GA-
401 PM EDT WED JUN 14 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN UNION...NORTHWESTERN
WHITE AND NORTHEASTERN LUMPKIN COUNTIES UNTIL 430 PM EDT...
At 401 PM EDT...a strong thunderstorm was over Turners Corner, or 10
miles northwest of Cleveland...moving southeast at 5 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Camp Coleman Lake, Whitley Gap Shelter, Vogel State Park, Porter
Springs, Turners Corner, Woods Hole Shelter, Blood Mountain Shelter,
Smithgall Woods Conservation Are and Low Gap Shelter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3470 8403 3481 8386 3470 8375 3459 8393
TIME...MOT...LOC 2001Z 323DEG 5KT 3470 8390
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 9:52 PM EDT | Special Weather Statement | FFC | Forsyth | 23 min |
| Jun 13, 10:05 PM EDT | Special Weather Statement | FFC | Cobb | 25 min |
| Jun 13, 10:16 PM EDT | Special Weather Statement | FFC | Forsyth | 29 min |
| Jun 13, 10:20 PM EDT | Severe Thunderstorm Warning | FFC | Forsyth, Fulton | 25 min |
| Jun 13, 10:32 PM EDT | Special Weather Statement | FFC | Cobb | 28 min |
| Jun 14, 1:02 PM EDT | Special Weather Statement | FFC | Pickens | 28 min |
| Jun 14, 2:17 PM EDT | Special Weather Statement | FFC | White | 28 min |
| Jun 14, 3:14 PM EDT | Special Weather Statement | FFC | Towns | 31 min |
| Jun 14, 4:19 PM EDT | Special Weather Statement | FFC | Gwinnett | 26 min |
| Jun 14, 4:29 PM EDT | Special Weather Statement | FFC | Union | 31 min |
| Jun 14, 5:10 PM EDT | Special Weather Statement | FFC | Union | 35 min |
| Jun 14, 5:20 PM EDT | Special Weather Statement | FFC | Banks | 25 min |
| Jun 14, 5:22 PM EDT | Special Weather Statement | FFC | Union | 23 min |
| Jun 14, 5:24 PM EDT | Severe Thunderstorm Warning | FFC | Banks, Hall, Jackson | 36 min |
| Jun 14, 5:28 PM EDT | Special Weather Statement | FFC | Murray | 32 min |
| Jun 14, 5:30 PM EDT | Severe Thunderstorm Warning | FFC | Banks | 30 min |
| Jun 14, 5:40 PM EDT | Special Weather Statement | FFC | Fannin | 35 min |
| Jun 14, 6:02 PM EDT | Special Weather Statement | FFC | Banks | 28 min |
| Jun 14, 6:04 PM EDT | Special Weather Statement | FFC | Murray | 26 min |
| Jun 14, 6:11 PM EDT | Severe Thunderstorm Warning | FFC | Banks, Madison | 38 min |
| Jun 14, 6:21 PM EDT | Special Weather Statement | FFC | Fannin | 24 min |
| Jun 14, 6:30 PM EDT | Special Weather Statement | FFC | Madison | 30 min |
| Jun 14, 6:32 PM EDT | Special Weather Statement | FFC | Pickens | 28 min |
| Jun 14, 6:34 PM EDT | Severe Thunderstorm Warning | FFC | Gilmer, Gordon, Pickens | 27 min |
| Jun 14, 6:41 PM EDT | Special Weather Statement | FFC | Gilmer | 34 min |
| Jun 14, 6:43 PM EDT | Severe Thunderstorm Warning | FFC | Gilmer | 22 min |
| Jun 14, 6:55 PM EDT | Special Weather Statement | FFC | DeKalb | 35 min |
| Jun 14, 7:14 PM EDT | Special Weather Statement | FFC | Cherokee | 31 min |
| Jun 14, 7:38 PM EDT | Special Weather Statement | FFC | Dawson | 37 min |
| Jun 14, 7:48 PM EDT | Severe Thunderstorm Warning | FFC | Cobb | 21 min |
| Jun 14, 7:51 PM EDT | Special Weather Statement | FFC | Cherokee | 24 min |
| Jun 14, 7:53 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee | 26 min |
| Jun 14, 7:56 PM EDT | Special Weather Statement | FFC | Paulding | 34 min |
| Jun 14, 7:59 PM EDT | Severe Thunderstorm Warning | FFC | Paulding | 31 min |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.